Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


a raised colesterol level result of the treatment?
Oct 16, 2009

I been on stocrin and truvada for approx 18 months, but about 12 months ago, I started having colesterol tests, and the level 7. Colesterol has dropped to 4.5 of late, but still high! (I'm have regular colesterol tests now) I'm guessing about 5 years ago, before HIV, my colesterol count was not an issue (I don't have the number) and then my diet was not as good as it is at the present. I really like to know if the daily stocrin and truvada has affected my colesterol?

Response from Dr. Henry

Stocrine (efavirenz) can increase total cholesterol levels though some of that can be due to increase in HDL (good cholesterol) and sometimes even VLDL (trigylceride rich fraction). Most patients have clinically insignificant effect of efavirenz on cholesterol levels while there may be a small subset of patients are more impacted. Truvada usually has fairly neutral effect on lipids overall. KH



Previous
hiv and hypertrophy
Next
Safe to start febuxostat/Uloric?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement